I went off my meds...and wanted your thoughts

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

I went off my meds...and wanted your thoughts

Postby tt89 » Mon Nov 10, 2008 9:23 pm

I was doing so so on Copaxone...so I thought but then it started again...shots being too awful..side affects..I could not move, stiff and in pain...could not do anything but barely do my job and sleep...I lost my quality of life..could not go anywhere..not even church...getting up to go to work was a HUGE ordeal for me let alone anything else...and I stayed in pain. I called my pharmacy and said no more meds please. Stop the shipment. I've been off them two months now...and while I know I still have MS..forever...Even my worst day is 100 times better than everyday I was on that stuff....so for now Im going to just go at this alone. No meds..for my worst days which I may have one MAYBE once a week....and I'm just talking some pain...I take a little pain medication and I do fine...but now Im doing so much better with work, doing so much better getting out, going to church, being with friends...I feel like I have my life back.
I know the MS is still there. I have little reminders of it but I just cannot even think about going back on any sort of shots and that other medicine for muscle pain and all is for the birds. I flushed it all down the toilet.

Anyone feel this way and do exactly what I did...

I do NOT advise anyone to do this at all. You stay on your treatment plan or what you are doing that works for you. I made this decision freely and on my own...

To be honest. My Neuro docs do not know..I don't see them until Jan when I have a new MRI done and all. I pray that its a good visit..

The Copaxone was making me worse as did the other shots ( Betaseron)....Now I walk 2 hours a day..YES 2 hours a day..one in the morning, one at night..and I work out....more than ever...and I feel good..

I've lost weight and am getting in tip top shape which is important for MS people for later on should I become where I cannot walk or something which I pray never happens..

Its just my personal feelings that I don't really believe any of those meds do anything...maybe they do but for me they robbed my life more than the MS did. I may have to go back to them one day..I hope not but for now...I'm living my life best I can..and enjoying it.

Thanks for listening
Hope everyone is well.
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 3:00 pm
Location: USA

Postby Alicia » Mon Nov 10, 2008 9:34 pm

tt89,

I hear you! I am currently on Copaxone and HATE it! I have been taking it for about 8 years now and due to all the lipotrophy I hardly have any injection sites left if I don't want to hit a vein. I wish I had the guts to bag meds all together. I worry about the "what if's" if I stop taking this med. I also have bad reactions to this medication. It is like playing Russian Roulette every time I inject this medication. I too have just about had enough!

Alicia
User avatar
Alicia
Family Member
 
Posts: 95
Joined: Tue Jun 29, 2004 3:00 pm
Location: USA

Postby DIM » Tue Nov 11, 2008 2:46 am

Try LDN, no side effects in most cases (if yes they persist only some days or weeks) and you can see it's benefits in one-two months at worst!
A search through forums and http://www.revolutionhealth.com/drugs-t ... tting-rrms will help you!
User avatar
DIM
Family Elder
 
Posts: 384
Joined: Thu Feb 28, 2008 4:00 pm
Location: GREECE

Postby patientx » Tue Nov 11, 2008 7:29 am

How long were you guys on the Copaxone before you started experiencing side effects? How long before the lipoatrophy started?
User avatar
patientx
Family Elder
 
Posts: 1068
Joined: Wed Sep 10, 2008 3:00 pm

Postby tt89 » Tue Nov 11, 2008 7:31 am

Hello There. I have never had Lipoatrophy.. I just had the horrible painful shot reactions, huge welts, bruises and feeling more stiff and in pain than I am now...also weight gain and just overall poor quality of life..this started shortly after starting the shots....

Im just so happy to be off those crazy things...and I will have to see what happens but for now...I have my life back....
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 3:00 pm
Location: USA

Postby patientx » Tue Nov 11, 2008 11:04 am

Thanks. I just started using Copaxone about a month ago, and am wondering when I can see some side effects kick in. I've already had some pain, but that's gradually diminishing (other than the initial "bee-sting" feeling).
User avatar
patientx
Family Elder
 
Posts: 1068
Joined: Wed Sep 10, 2008 3:00 pm

Postby daverestonvirginia » Tue Nov 11, 2008 12:46 pm

The good news is you may never experience side effects. Some people have problems, some do not. Some people are affected with Lipoatrophy, some are not. I have been on copaxone for years, my sister has been on copaxone for over 9 years, neither of us have experienced any side effects. And yes, unfortunately we are brother and sister with MS.
User avatar
daverestonvirginia
Family Elder
 
Posts: 180
Joined: Mon Apr 09, 2007 3:00 pm
Location: Reston, Virginia

Postby cheerleader » Tue Nov 11, 2008 1:31 pm

Hey Dave-
Wow, didn't realize both you and your sister had MS. Very tough for your family, I'm sure. But I'll bet you two are good support team for each other.

Patientx...Dave's right, you may never have any problems. My husband's been doing great on Copax, almost 2 years now. He had one bout of that heart rate fluttering/flushing when he took his shot after a heavy cardio workout. He won't do that again! Occasional stinging/welts, but no lipo. He's happy to be stable and moving.
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5021
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby Punchy » Tue Nov 11, 2008 1:37 pm

I stopped using Rebif after a year for the same reasons. My plan is to try copaxone next but I am very apprehensive. I don't want to go through it all again.
User avatar
Punchy
Family Elder
 
Posts: 165
Joined: Tue Mar 06, 2007 4:00 pm
Location: Toronto, Canada

Postby Wonderfulworld » Tue Nov 11, 2008 2:16 pm

Hi Punchy
I too stopped Rebif from horrendous side-effects...hardly any white blood cells left, constant infections, 4 relapses a year, flu-like reaction with every injection even after 5 years on it.

Switched to Copaxone and joy! 1 relapse about every 2 years, milder than before. Symptoms like spasticity actually improved (I think Rebif made them worse). I did get lipoatrophy but I suppose when I look at an MS friend of mine who can barely walk now and she's 5 years younger than me, I can just about put up with lipoatrophy. You may not get lipo, many don't. I don't get pain from the injections, I have never had a chest pain episode, and my MS seems quite stable, if you can say such a thing....

Edited to add: TT89 I am so sorry, didn't mean to hijack your post! I think you have done the right thing for you, coming off Copaxone. I wish I'd listened to my body quicker like you did, when I was on Rebif. Hope you find something else that suits you much better.
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby Alicia » Tue Nov 11, 2008 4:48 pm

My lipotrophy and severe reactions to Copaxone started about 6 months after I started using it.

Alicia
User avatar
Alicia
Family Member
 
Posts: 95
Joined: Tue Jun 29, 2004 3:00 pm
Location: USA


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service

cron